Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 28, NWS Nashville, TN

April 2, 2006Williamson County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 2, 2006, 11:26 PM CDT for Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 11:26 PM CDT (04:26 UTC)
Expired
Apr 3, 2006, 12:00 AM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Williamson County, TN

The radar

The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 030426
TOROHX
TNC187-030500-
/O.NEW.KOHX.TO.W.0028.060403T0426Z-060403T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1126 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  WILLIAMSON COUNTY IN TENNESSEE

* UNTIL MIDNIGHT CDT

* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  SOUTH CENTRAL WILLIAMSON COUNTY...OR ABOUT 12 MILES SOUTH OF
  FRANKLIN...MOVING EAST AT 45 MPH.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

LAT...LON 3583 8691 3573 8680 3580 8670 3597 8672

$$

21
1 follow-up statement
000 
WWUS54 KOHX 030432
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CDT SUN APR 2 2006

TNC187-030500-
/O.CON.KOHX.TO.W.0028.000000T0000Z-060403T0500Z/
WILLIAMSON TN-
1129 PM CDT SUN APR 2 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR 
WILLIAMSON COUNTY...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES SOUTHEAST OF
FRANKLIN...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WERE ALSO 
LOCATED 5 TO 10 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT 45 MPH.

IN ADDITION TO THE TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
TENNESSEE.

LAT...LON 3585 8717 3573 8680 3580 8670 3601 8688

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 1:50 PM CDT, 9 hours 36 minutes earlier.

Area forecast discussion, Apr 2, 1:50 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN APR 2 2006

.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND
TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN
THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT.
MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A
LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH
PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6
HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT
THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD
BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO
MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES
AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50.

I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF
LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION
THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS
HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS.

WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING
UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF
RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT
GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND
PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING.

SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT
LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A
CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT
MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES
EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE
SAT AM. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  66  37  63 /  50  20   5   0
CLARKSVILLE  56  62  35  60 /  50  20   5   0
CROSSVILLE   56  64  35  58 /  60  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN APR 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND
PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE
WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON
THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE TODAY AND TONIGHT.

19

In the hours before

Local storm report, Apr 2, 9:57 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     GALLATIN                36.38N 86.45W
04/02/2006  M65 MPH          SUMNER             TN   TRAINED SPOTTER

            ALSO QUARTER-SIZED HAIL REPORTS VARIOUS SOURCES

&&

MGIRODO
Local storm report, Apr 2, 10:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TORNADO          CAMDEN                  36.06N 88.10W
04/02/2006                   BENTON             TN   LAW ENFORCEMENT

            AT LEAST 1 HOME DESTROYED NUMEROUS TREES DOWN

&&

MGIRODO
Local storm report, Apr 2, 10:32 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     DOVER                   36.48N 87.84W
04/02/2006                   STEWART            TN   EMERGENCY MNGR

            MAJOR ROOF DAMAGE ON 2 STORES AND CHURCH ACTIVITY CENTER
            SEVERAL TREES AND POWER LINES DOWN.

&&

MGIRODO
Special weather statement, Apr 2, 10:49 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1049 PM CDT SUN APR 2 2006

TNZ011-034-030435-
FENTRESS-PICKETT-
1049 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORMS MOVING INTO FENTRESS AND EASTERN PICKETT
COUNTIES...

AT 1050 PM...RADAR INDICATED A BAND OF STRONG THUNDERSTORMS MOVING
INTO THE WESTERN PART OF FENTRESS COUNTY AND THE EASTERN HALF OF
PICKETT COUNTY. WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED.

TORNADO WATCH REMAINS IN EFFECT FOR A LARGE PART OF MIDDLE TENNESSEE
UNTIL 1 AM CDT...

21
Local storm report, Apr 2, 11:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1118 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     FUNNEL CLOUD     9 N CAMDEN              36.19N 88.10W
04/02/2006                   BENTON             TN   LAW ENFORCEMENT

&&

MGIRODO
Local storm report, Apr 2, 11:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             SPRING HILL             35.74N 86.92W
04/02/2006  M2.00 INCH       MAURY              TN   AMATEUR RADIO

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:13 PM CDTSevere Thunderstorm WarningOHXStewart24 min
Apr 2, 8:23 PM CDTTornado WarningOHXWayne52 min
Apr 2, 8:40 PM CDTTornado WarningOHXBenton50 min
Apr 2, 9:07 PM CDTSevere Thunderstorm WarningOHXSumner23 min
Apr 2, 9:09 PM CDTSevere Thunderstorm WarningOHXCheatham21 min
Apr 2, 9:11 PM CDTSevere Thunderstorm WarningOHXRobertson19 min
Apr 2, 9:14 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne46 min
Apr 2, 9:15 PM CDTTornado WarningOHXHumphreys30 min
Apr 2, 9:19 PM CDTSevere Thunderstorm WarningOHXDickson26 min
Apr 2, 9:21 PM CDTTornado WarningOHXBenton54 min
Apr 2, 9:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Sumner52 min
Apr 2, 9:38 PM CDTTornado WarningOHXHumphreys37 min
Apr 2, 9:41 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale34 min
Apr 2, 9:45 PM CDTSevere Thunderstorm WarningOHXWilson45 min
Apr 2, 9:47 PM CDTTornado WarningOHXDickson, Hickman58 min
Apr 2, 10:07 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale38 min
Apr 2, 10:11 PM CDTSevere Thunderstorm WarningOHXClay34 min
Apr 2, 10:12 PM CDTTornado WarningOHXHumphreys33 min
Apr 2, 10:15 PM CDTSevere Thunderstorm WarningOHXJackson45 min
Apr 2, 10:19 PM CDTTornado WarningOHXClay20 min
Apr 2, 10:22 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis38 min
Apr 2, 10:29 PM CDTTornado WarningOHXJackson, Overton46 min
Apr 2, 10:35 PM CDTSevere Thunderstorm WarningOHXStewart55 min
Apr 2, 10:40 PM CDTSevere Thunderstorm WarningOHXDickson21 min
Apr 2, 11:02 PM CDTSevere Thunderstorm WarningOHXMaury43 min
Apr 2, 11:05 PM CDTSevere Thunderstorm WarningOHXHickman25 min
Apr 2, 11:11 PM CDTTornado WarningOHXBenton, Houston49 min
Apr 2, 11:16 PM CDTSevere Thunderstorm WarningOHXJackson, Overton44 min
Apr 2, 11:19 PM CDTSevere Thunderstorm WarningOHXWilliamson41 min
Apr 2, 11:28 PM CDTSevere Thunderstorm WarningOHXMontgomery47 min
Apr 2, 11:31 PM CDTSevere Thunderstorm WarningOHXStewart29 min
Apr 2, 11:35 PM CDTSevere Thunderstorm WarningOHXRutherford40 min
Apr 2, 11:46 PM CDTTornado WarningOHXPerry44 min
Apr 2, 11:54 PM CDTTornado WarningOHXDickson, Montgomery36 min
Apr 2, 11:56 PM CDTTornado WarningOHXBedford, Rutherford34 min
Apr 2, 11:57 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Williamson48 min
Apr 3, 12:06 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Wayne54 min
Apr 3, 12:11 AM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White34 min
Apr 3, 12:11 AM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White34 min
Apr 3, 12:14 AM CDTTornado WarningOHXCannon, Coffee31 min
Apr 3, 12:25 AM CDTSevere Thunderstorm WarningOHXDeKalb35 min
Apr 3, 12:36 AM CDTSevere Thunderstorm WarningOHXMaury39 min
Apr 3, 12:47 AM CDTSevere Thunderstorm WarningOHXCannon, Warren28 min
Apr 3, 12:48 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Wayne57 min
Apr 3, 12:49 AM CDTSevere Thunderstorm WarningOHXCumberland26 min
Apr 3, 12:50 AM CDTSevere Thunderstorm WarningOHXWilliamson25 min
Apr 3, 1:05 AM CDTSevere Thunderstorm WarningOHXGiles, Marshall40 min
Apr 3, 1:15 AM CDTSevere Thunderstorm WarningOHXVan Buren, Warren30 min
Apr 3, 1:35 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford25 min
Apr 3, 1:55 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne50 min
Apr 3, 1:59 AM CDTSevere Thunderstorm WarningOHXCoffee, DeKalb, Warren, White31 min
Apr 3, 2:15 AM CDTSevere Thunderstorm WarningOHXCumberland, Grundy, Van Buren45 min
Apr 3, 4:20 AM CDTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more14 hr

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.